Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 105, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 13, 2007, 4:21 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 13, 2007, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 34 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 132121 SVRMOB ALC003-097-132200- /O.NEW.KMOB.SV.W.0105.070713T2121Z-070713T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 421 PM CDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... EAST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 500 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SARALAND...OR ABOUT 9 MILES NORTH OF DOWNTOWN MOBILE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HURRICANE BY 435 PM CDT... CROSSROADS AND CARPENTER BY 445 PM CDT... WHITEHOUSE FORKS AND DOUGLASVILLE BY 455 PM CDT... STAPLETON...STEELWOOD AND 8 MILES SOUTH OF BAY MINETTE BY 500 PM CDT... LAT...LON 3090 8805 3077 8812 3062 8776 3092 8767 $$
2 follow-up statements
000 WWUS54 KMOB 132133 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 432 PM CDT FRI JUL 13 2007 ALC003-097-132200- /O.CON.KMOB.SV.W.0105.000000T0000Z-070713T2200Z/ BALDWIN AL-MOBILE AL- 432 PM CDT FRI JUL 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EXTREME EAST CENTRAL MOBILE AND CENTRAL BALDWIN COUNTIES... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM OVER THE MOBILE RIVER DELTA CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HURRICANE...OR ABOUT 10 MILES WEST OF BAY MINETTE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DOUGLASVILLE...WHITEHOUSE FORKS...I65 AND AL 59 BY 445 PM CDT... BAY MINETTE BY 450 PM CDT... CARNEY BY 455 PM CDT... LAT...LON 3093 8796 3079 8809 3072 8776 3106 8771 $$
000 WWUS54 KMOB 132156 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 456 PM CDT FRI JUL 13 2007 ALC003-097-132205- /O.EXP.KMOB.SV.W.0105.000000T0000Z-070713T2200Z/ BALDWIN AL-MOBILE AL- 456 PM CDT FRI JUL 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL MOBILE AND CENTRAL BALDWIN COUNTIES WILL BE ALLOWED TO EXPIRE AT 500 PM CDT... THE SEVERE STORM THAT MOVED THROUGH THE MOBILE RIVER DELTA HAS WEAKENED AS IT MOVED NORTH OF BAY MINETTE. THE STORM HAS FALLEN BELOW SEVERE LIMITS...BUT IS STILL LIKELY PRODUCING GUSTY WINDS AROUND 40 MPH...SMALL HAIL AND HEAVY RAINS FROM JUST NORTH OF BAY MINETTE TO NEAR CARNEY. THE STORM IS MOVING TO THE EAST AT 20 MPH. LAT...LON 3093 8803 3085 8800 3086 8770 3106 8770 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:40 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 13, 2:40 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 PM CDT FRI JUL 13 2007 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATEST SURFACE ANALYSIS SHOWS A WEAK FRONT JUST NORTH OF THE CWA. THIS WEAK FRONT/BOUNDARY WILL REMAIN NEAR THE AREA FOR THE NEXT COUPLE OF DAYS AND SLOWLY DISSIPATE LATE IN THE WEEKEND. WILL LEAVE IN SCATTERED RW/TRW FOR THIS EVENING AS EXPECT THUNDERSTORMS TO SLOWLY DISSIPATE. WILL LEAVE OUT OF THE ZONES BUT THERE MAY BE SOME PATCHY FOG LATE TONIGHT IN AREAS THAT GET SOME RAINFALL THIS AFTERNOON AND/OR EVENING. A SERIES OF SHORT WAVES WILL MOVE THROUGH 500H WEST TO SOUTHWEST FLOW AND PASS THROUGH THE CWA DURING THE WEEKEND. THESE SHORT WAVES ALONG WITH THE BOUNDARY NEAR US AND AFTERNOON HEATING EXPECT TO SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. MOST OF THE PRECIPITATION WILL DISSIPATE DURING THE NIGHTTIME HOURS OVER THE LAND AREAS AND REBUILD AGAIN DURING THE DAY. PRECIPITABLE WATER VALUES REMAIN BETWEEN 1.8 AND 2 INCHES ACROSS THE CWA THROUGH SUNDAY. THIS WILL ALLOW SOME OF THE THUNDERSTORMS THAT HAPPEN TO TRAIN OVER THE SAME AREAS TO PRODUCE HEAVY RAINFALL. THE INCREASE CHANCE OF THUNDERSTORMS OVER THE WEEKEND WILL ALSO BRING AN INCREASING CHANCE OF LIGHTNING. PEOPLE PLANNING OUTDOOR EVENTS SHOULD BE AWARE OF THE DANGERS OF LIGHTNING STRIKES...ESPECIALLY FOR EVENTS PLANNED DURING THE AFTERNOON AND EVENING HOURS. WITH THE HIGHER CHANCES FOR PRECIPITATION MORE CLOUD COVER WILL OCCUR AND THIS WILL ALLOW DAYTIME TEMPS TO BE A LITTLE COOLER OVER THE WEEKEND. THIS AFTERNOONS WET MICROBURST RISK IS MODERATE .LONG TERM (MONDAY THROUGH FRIDAY)...HIGH PRESSURE WILL BUILD ACROSS THE AREA MONDAY AND TUESDAY. THIS WILL BRING A LITTLE DRIER AIR TO THE AREA AND POP CHANCES WILL BE A LITTLE LOWER. ANOTHER WEAK SURFACE TROUGH WILL DEVELOP ACROSS THE AREA WEDNESDAY THROUGH FRIDAY AND BRING BACK A TYPICAL SUMMERTIME PATTERN WITH AFTERNOON AND EVENING RW/TRW. TEMPERATURES WILL ALSO WARM BACK UP TO NORMAL LEVELS IN THE EXTENDED. STUCK CLOSE TO GFS NUMBERS ON HIGH AND LOW TEMPS. && .MARINE...SURFACE RIDGE OF HIGH PRESSURE FROM EAST TO WEST ACROSS THE NORTHERN GULF OF MEXICO WILL PERSIST TROUGH THE FIRST OF THE WEEK. A WEAK STATIONARY FRONT JUST INLAND ACROSS THE DEEP SOUTH WILL DISSIPATE WHILE MOVING LITTLE. WINDS GENERALLY ONSHORE EXCEPT FOR A LIGHT NORTHERLY COMPONENT LATE NIGHT AND EARLY MORNINGS...ESPECIALLY NEAR THE COAST. WAVE HEIGHTS REMAIN RATHER LOW...AROUND 1 TO 2 FEET WITH MOSTLY SMOOTH CONDITIONS IN THE BAYS. WINDS AND WAVES/SEAS HIGHER OF COURSE NEAR SCATTERED MAINLY LATE NIGHT AND EARLY MORNING SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER...MOST AREAS SHOULD SEE SOME PRECIPITATION DURING THE WEEKEND. HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES AND WINDS SHOULD REMAIN BELOW 15 MPH EXCEPT IN AND NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 71 87 / 40 60 30 40 PENSACOLA 76 88 74 88 / 40 60 30 50 DESTIN 77 88 76 88 / 30 60 40 50 EVERGREEN 71 89 70 88 / 40 60 40 50 WAYNESBORO 70 88 69 88 / 40 60 40 40 CAMDEN 72 89 70 89 / 40 60 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 01/11
Hazardous weather outlook, Jul 13, 6:00 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUL 13 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A LARGE TIDAL CYCLE ALTHOUGH ONSHORE WINDS ARE LIGHT TO MODERATE. ALSO...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA...WITH THE HEAVIEST RAIN WITHIN 80 MILES OF THE COAST AND OVER THE GULF. SOME THUNDERSTORMS MAY BECOME CAPABLE OF PRODUCING GUSTS TO 40 MPH AS WELL AS HEAVY RAIN LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A MODERATE RISK OF RIP CURRENTS...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA ON SATURDAY...BECOMING MORE NUMEROUS SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL NOT LIKELY TO BE REQUIRED THIS AFTERNOON.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.